Skip to content
My WebMD Sign In, Sign Up

Announcements

Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

*No Dr Outside Contact Please*
fed up with medication
avatar
jenn781 posted:
I was diagnosed with bipolar in January 2010 and since then have tried a couple of different medications. Currently I'm supossed to be on depakote twice a day. I took myself off of it about 3 months ago because I am fed up with the weight gain. No matter what I try I gain weight and that is making me more depressed than anything. I gained a total of 60 lbs since January. I have never been overweight and I can not stand this.
I am starting to notice huge changes in my mood. I wanted nothing to do with Christmas this year. I have 3 young children and I usually love decorating, baking etc. I feel like I'm sick constantly. I'm grouchy and don't want to be touched. I feel alone and like nobody understands what I am feeling...I don't even understand it.
Reply
 
avatar
Indiaguerita responded:
Sounds like you might be in the depression cycle of your Bipolar...

Have you spoken with your doctor about taking yourself off your medications? How about switching to a new medication?

Welcome to the board. I am fairly new so I am not sure if you're a new member or not.

Either, glad to meet you.

-Laura
 
avatar
midge6869 responded:
I totally understand the Christmas thing. I wanted nothing to do with it this year too. Was even a bit mad when the kids put up the tree. Fortunately that lifted about a week before Christmas. I understand the grouchy thing too. Fortunately it doesnt happen often, but there are times I dont even want my husband or kids to touch me and I'm usually a very huggy person. I also understand the feeling alone part. Even though I have a wonderful hubby, I still feel like he doesnt understand or maybe that I'm over reacting to this? Does that make any sense? As far as meds go, I'm on lamictal and lexapro. Lamictal for me is wonderful. There have been no side effects, especially weight gain. You really should be on some type of med. Please talk to your pdoc. And trust me, all of us here understand what you're going through and are always here for you.
 
avatar
annaaurora responded:
For me meds kinda really stink. What I have to remember, not easy, is what I was liike befor meds. Since I have BP2 it was easy to think I could really drive off that cliff right now. The sad part was I didn't care. Are you getting therapy? Psycho therpay has been really good, alot of what happens is that from your own insight. My therapist acts like a moderator. We've been together for a while, result our relationship has changed. I maybe stating the obvious know. I understand the christmas thing. Most all of us do. You know what, you can always start fresh tomorrow. I do that alot. Trite but true. In addition they don't know what it's like, they can't. For twenty years Mike reffered it as being melo dramatic. I was a black and white girl, now I see some gray. Therapy, therapy, therapy. Nice to see you here. Anna
Sorry guys, can not change my pictuer as of yet. I'm thinking this is a little marose!
 
avatar
jenn781 replied to Indiaguerita's response:
I am a new member and I'm sorry it took a few days to respond, I'm trying to get the hang of this. It is nice to meet you as well.

I have not spoken to my dr. Everytime I make an appointment lately I end up not going. It sounds weird to say it but I feel embarassed so I find excusses to not go.
 
avatar
jenn781 replied to midge6869's response:
Everything you said makes sense to me. It is amazing finding out that I am not the only one that has these feelings. I would be willing to try the lamictal with no side effects. I will need to get up enough courage to return to the dr and talk with her about it. Thank you for your comment. You helped me.


Featuring Experts

Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

Helpful Tips

Screen out people who can't seem to "get it"....
There are some people who can't or won't understand at all. My wife is bipolar, and some people are more understanding than others. We ... More
Was this Helpful?
34 of 40 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.